Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Child is Autistic. Showing signs of confusion and eye pain. Had increased Divalproex to 750 mg. Related?

I have a 15 year old son who is autistic the doctor increased his divalproex to 750 mg... he is showing signs of confusion and complaining about his eyes hurting. He has even started putting a cold wet rag on his eyes...He also started staring up, like he can t control his eyes. It is like he can t even hear me call his name. I have to scream his name 4 or 5 times before he answers me... in your opinion is this too much for his system??
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thank you for your query.

The recommended maximum dose of the drug is 60 mg./kg/day. As I do not have the weight of your son it is difficult to say whether the dose is excessive.

The drug gives side effects of mania and it shall be better if you discuss the issue with the treating doctor who may like to stop the medicine or change the dosage.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor